Lamictal was the first drug I was ever on. I did not take it with Dilatin, never been on that, but I felt ill after taking my lamotrigine in the mornings (i was on monotherapy lamotrogine then). What times are you taking them? I was taking them at 7am and 7pm, I missed school in the mornings sometimes because I was ill then started taking them at 10:30am and 10:30pm, by which time i/my body was more awake and had had something to eat. That fixed it immediately so now there's no problems where that's concerned.
For me the nausea immediately disappeared when I changed the times I took it to a time more suitable for my body clock, so I'm not sure whether it would go away without changing anything. Some drugs do have temporary side effects when they are first introduced to the body (eg. changes in mood or changes in seizures) so there is a chance that it may go away. But next time you see your neuro be sure to talk about this and if it proves to be too bad or gets worse contact your doc straight away. You should get an information leaflet that comes with your medication, so it may be a good idea to look at that. And lucky you, living the Bahamas! I'm stuck in not-so-sunny Scotland... Beautiful but cold!
I attempted the switch also from Dilantin to Lamictal thinking I could kill two birds with one stone (I am also on Lexapro - depression) Lamictal is supposed to handle both seizures and dep. but after a few months, I gave up.
Naseua wasn't consistent, which made it worse when it showed up. The main side effects were just as bad. My husband kept telling me that it was like interacting with a robot. Nothing phased me. I didn't really have reactions, good or bad. Completely emotionless. And, say goodbye to the sex drive...
Needless to say, I'm back on my lexapro and dilantin. I do remember though, in the beginning when the naseua was really bad, I started taking it a night thinking I would sleep through it, but the lamictal kept me wide awake.
Good luck though, everyone's systems are different.
Excellent, my Gran and a few of my friends are from Glasgow - it's a great city and is getting better all the time. Glasgow's now the "City of Culture" and is great for shopping - and nightlife Bit too much rain over that side though, I'm on the rather more protected East Coast. Although you wouldn't think that today, it's cold and windy and the rain is battering down. Here comes winter!
I was on Lamictal for 6 months and always felt sick. I got off it and now am trying to go back on it but the same is happening. I wish I could tell you differntly because the med helps with depression pretty well but that one partictular side effect is too much for me.
I have to say that my body has been through hell the last oh 2 1/2 years being taken off Dapakote and put on Zonegran (which made me feel so sick with nausea for a while and absoluley no appetite at all) I don't reccomend this drug to anyone! In my opinion it shouldn't even be on the market. I lost a lot of weigh on it. went form 140 to 104lbs. Then I was switched to Topamax because I simply couldn't handle the fact that I had no appetite what so ever once I got past the Naseaua (which a few weeks actually) and then was put on Topamax - 300mg's - That pretty much did the same thing as far as getting on it made me really sick to my stomache all the time for a while and of coarse could not eat. Then I was dropped down to 250mg's to see ifmy appetite would return a bit and it did but I also had 4 seizures within 2 months. Boy has that killed some brain cells and affected my memory in quite a few ways. So now we were at being under medicated just to increase my appetite so then we changed to Lamictal 200mg's and I have been on that for a little while now with no problems and gald to say my appetite is returning and it wasn't as hard to make the transition on to it as the others. By that I mean I wasn't as sick at first getting on it. I think when you are put on such medications as these - they are so strong and affect so many areas of your body - not just the brain that all of us go through some adjusting. I am glad to say that actually tomorrow I willbe taking my last Topamax pill and will be completely weened off and solely relying on Lamictal so cross your fingers for me. Hopefully 200mg's is all I will need. I mean really the less we have to put our bodies through, the better and mine has really been through the ringer. Oh- and by the way - don't let them put you on effexor. that drug is terrible. It has many terrible side effects and I was out on it to mask the anxiety side effect of Lamictal. Needless to say - I quit cold turkey which isn't the best way to go. You would probably want to speak to the doc. and ween off of it slowly if on it. I had the worst insomnia from it. If I took in the morning I was falling asleep on the job and when I took it at night, I as unable to sleep. Plus there are lots of other horrible side effects too. Just check them out for yourself if your doc. wants to put you on it. Check the msg. boards onthe side effects of his drug and you migh hink twice if youe doc. prescibes it. This isn't to say you are on any anxiety meds. at all but in my experience, all these new seizure meds. come along with a side effect that a doc. will prescribe another drug just to mask that side effect. Most of the time it is anxiety. Let me know if you have experienced any of hat with Lamictal.